| Model Number |
CH07-40-75US |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
Unintended Radiation Exposure (4565)
| Date of Event |
09/14/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during first inflation, 8 atm (atmosphere) pressure were applied and the balloon had burst.There was nothing unusual observed on the device, presto inflation device was utilized with the device, and there was no other defects/damages found on the product.Flushing was performed per ifu (instruction for use) with normal result according to the technician prior to inflating the balloon and there was no excessive force used to pull out the product.There was no leak, saline was used as the cleaning agent on the device, tego was not utilized, there was no luer adapter issue and the insertion site was not treated prior to product placement.The patient did not have vessel damage as the result for the event and the patient was not injured any way due to the balloon bursting.The balloon was inflated using a bard presto inflation device, a mixture of saline and contrast was used to inflate the balloon.The device did not pass through a previously deployed stent, there were no tools used when removing the balloon (they removed the balloon as if the balloon had not burst), all the fragments of the balloon was retrieved and there were no issues removing the balloon.The procedure was completed, there was no blood loss and blood transfusion was not required.There was no patient s ymptoms or complications associated with this event and there was no intervention/treatment required as the result of the event.The balloon was replaced as the remedial action done to address the issue.There was no reported patient injury.
Event or Problem Description
According to the reporter, during first inflation, 8 atm (atmosphere) pressure were applied and the balloon had burst.There was nothing unusual observed on the device, presto inflation device was utilized with the device, and there was no other defects/damages found on the product.Flushing was performed per ifu (instruction for use) with normal result according to the technician prior to inflating the balloon and there was no excessive force used to pull out the product.There was no leak, saline was used as the cleaning agent on the device, tego was not utilized, there was no luer adapter issue and the insertion site was not treated prior to product placement.The patient did not have vessel damage as the result for the event and the patient was not injured any way due to the balloon bursting.The balloon was inflated using a bard presto inflation device, a mixture of saline and contrast was used to inflate the balloon.The device did not pass through a previously deployed stent, there were no tools used when removing the balloon (they removed the balloon as if the balloon had not burst), all the fragments of the balloon was retrieved and there were no issues removing the balloon.It was also mentioned that x-ray machine was used to check for the retained pieces but there was no particles of the balloon were found in the patient.The procedure was completed, there was no blood loss and blood transfusion was not required.There was no patient symptoms or complications associated with this event and there was no intervention/treatment required as the result of the event.The balloon was replaced as the remedial action done to address the issue.There was no reported patient injury.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that there was a balloon burst in an unknown direction.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.